Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

May 1, 2013Martin County, Florida

NWS Miami, FL issued this special weather statement at May 1, 2013, 4:18 PM EDT for Martin County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2013, 4:18 PM EDT (20:18 UTC)
Expired
May 1, 2013, 4:45 PM EDT
In force
27 min
Issued by
NWS Miami, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1661 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS82 KMFL 012018
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT WED MAY 1 2013

FLZ067-012045-
INLAND PALM BEACH COUNTY FL 
418 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH...

* UNTIL 445 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES EAST OF CANAL POINT...AND MOVING EAST
  AT 30 MPH.

* THE STORM WILL AFFECT...
  CALOOSA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2680 8058 2696 8057 2696 8030 2689 8025
TIME...MOT...LOC 2018Z 248DEG 26KT 2690 8049

$$
SI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 1, 2:38 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 1, 2:38 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT WED MAY 1 2013

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
LARGE CUT-OFF MID LEVEL LOW CONTINUES TO SLOWLY DRIFT EAST ACROSS
THE SOUTH CENTRAL GULF STATES. A LARGE CLUSTER OF CONVECTION
DEVELOPED ON THE SOUTHERN FRINGES OF THIS LOW AND HAS MOVED EAST
THROUGH EARLY THIS AFTERNOON AND AS OF 1830Z WAS MOVING ACROSS THE
INTERIOR AND TOWARDS THE EAST COAST METRO AREA. ANOTHER CLUSTER OF
CONVECTION IS ALSO CURRENTLY DEVELOPING OVER THE CENTRAL GULF WITH
THE HRRR SHOWING THIS MOVING ACROSS SOUTH FLORIDA THIS EVENING SO
HAVE INCREASED THE POPS FOR THE OVERNIGHT HOURS. AT THE SAME TIME, A
DEEPENING TROUGH INTO THE CENTRAL PLAINS STATES ON THURSDAY WILL
CONTINUE TO DEEPEN AND CUT OFF OVER THE MISSISSIPPI VALLEY WITH
THE SOUTHERN CUT-OFF LOW BECOMING PHASED IN WITH THIS LOW. THIS
KEEPS SOUTH FLORIDA IN RICH TROPICAL FLOW OF AIR THROUGH THE END
OF THE WEEK WITH HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS.
FORECAST SOUNDINGS THROUGH THIS PERIOD LOOK QUITE SIMILAR WITH
PWAT REMAINING WELL ABOVE NORMAL FOR EARLY MAY AND A WEAK WESTERLY
STEERING FLOW. GLOBAL MODELS ARE NOW MORE IN AGREEMENT WITH THE
OVERALL SOLUTION DURING THE NEXT 48 HOURS AND SHOW THE LOW
DRIFTING TO THE SOUTHEAST BEFORE GETTING PHASED IN WITH THE
UPSTREAM DEEPENING TROUGH. THIS ON THURSDAY AND POSSIBLY FRIDAY
WILL DESTABILIZE THE ATMOSPHERE WITH COOLING 500 MB TEMPERATURES.
THE 12Z MFL SOUNDING SHOWED A TEMPERATURE OF -10 CELSIUS AND THE
GFS SHOWS COOLING TO AROUND -12 ON THURSDAY INTO FRIDAY. SO THE
CONTINUED THREAT FOR STRONG STORMS WILL ALSO BE A FACTOR. OF
COURSE THERE WILL ALWAYS BE SOME DAY TO DAY FLUCTUATIONS WITH WEAK
DISTURBANCES MOVING THROUGH THE BASE OF THE TROUGH.

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
THE EXTENDED PORTION OF THE FORECAST CONTINUES TO BE HIGHLY
UNCERTAIN WITH THE GFS AND ECMWF HAVING TWO DIFFERENT SOLUTIONS TO
THE DEEPENING TROUGH. BOTH CUT THIS LOW OFF FROM THE NORTHERN
LATITUDE FLOW AS MENTIONED ABOVE. THE GFS THEN DEVELOPS A MASSIVE
CUT-OFF LOW AND THEN SLOWLY DRIFTS IT TO THE EAST THROUGH THE MIDDLE
OF NEXT WEEK. THIS WOULD TEND TO DRAW A DRIER AIR MASS ACROSS SOUTH
FLORIDA FOR LESSER STORM ACTIVITY. HOWEVER, THE ECMWF SPLITS THE
CUT-OFF LOW DRIFTING THE SOUTHERN PORTION TO THE SOUTH WHICH WOULD
KEEP SOUTH FLORIDA VERY UNSTABLE. FOR NOW, WILL GO WITH THE GFS
SOLUTION AS THIS MODEL HAS BEEN THE MOST CONSISTENT IN ITS FORECAST
WHERE THE ECMWF HAS HAD DIFFERENT SOLUTIONS WITH EACH RUN.

&&

.MARINE...
TRANQUIL CONDITIONS OUTSIDE OF ISOLATED STRONG CONVECTION WILL
CONTINUE THROUGH THURSDAY. SOME INCREASE IN A NORTHEAST SWELL IS
EXPECTED LATE IN THE WEEK INTO THE WEEKEND WITH POSSIBLE SEAS
BUILDING TO 7 FEET OVER THE PALM BEACH WATERS.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH DEEP TROPICAL MOISTURE REMAINING IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  81  70  81 / 60 70 50 60
FORT LAUDERDALE  71  81  71  82 / 60 70 50 60
MIAMI            75  81  71  83 / 60 70 50 60
NAPLES           68  85  67  83 / 60 50 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...23/SK
Hazardous weather outlook, May 1, 10:49 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1049 AM EDT WED MAY 1 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020600-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1049 AM EDT WED MAY 1 2013

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE MAIN
CONCERN WITH THIS ACTIVITY TODAY WILL BE FLOODING POTENTIAL.
STRONG THUNDERSTORMS ARE POSSIBLE...PARTICULARLY IF A LARGE AREA
OF THUNDERSTORMS OVER THE EASTERN GULF OF MEXICO MIGRATES ACROSS
SOUTH FLORIDA THIS AFTERNOON. ALTHOUGH THERE IS A GREAT DEAL OF
UNCERTAINTY IN THE EVOLUTION OF THIS SYSTEM...LARGE HAIL AND
DAMAGING WINDS CANT BE RULED OUT.

FLOODING: TORRENTIAL DOWNPOURS FROM SLOW-MOVING THUNDERSTORMS
COULD LEAD TO LOCALIZED FLOODING...PARTICULARLY IN URBAN AREAS.

WIND: GUSTY WINDS ARE LIKELY WITH ANY THUNDERSTORMS...BUT COULD
APPROACH 60 MPH IN THE MOST INTENSE ACTIVITY.

HAIL: HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS...AND COULD
BE ALSO LARGE AS QUARTER-SIZED IN THE MOST INTENSE ACTIVITY.

TORNADOES: AN ISOLATED TORNADO IS POSSIBLE NEAR THE COAST WHERE
THUNDERSTORMS INTERACT WITH SEA-BREEZE BOUNDARIES.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR SOUTH
FLORIDA WATERS.

RIP CURRENTS: SOUTHEAST WINDS OF 5 TO 10 KNOTS ALONG THE
SOUTHEAST COAST ALONG WITH A SMALL SWELL (MAINLY OFF THE COAST OF
PALM BEACH COUNTY) WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A GOOD CHANCE AND/OR LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH AT LEAST FRIDAY OR SATURDAY BEFORE
A MORE DEFINITE DRYING TREND BEGINS AGAIN. MAIN CONCERN WITH ANY
OF THIS ACTIVITY OVER THE NEXT FEW DAYS WILL BE FLOODING
POTENTIAL. THERE IS ALSO THE CONCERN FOR A FEW STRONG OR EVEN
SEVERE THUNDERSTORMS MAINLY ON THURSDAY.

THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE
THIS WEEK AND INTO THE WEEKEND FOR BOTH THE SOUTHWEST AND
SOUTHEAST FLORIDA COASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TOMORROW DEPENDING ON
HOW CONDITIONS UNFOLD. HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED
TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Local storm report, May 1, 3:30 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 W LAKE WORTH          26.62N  80.09W
04/30/2013  M5.75 INCH       PALM BEACH         FL   PUBLIC

            FELL IN 1 HOUR.

&&

EVENT NUMBER MFL1300074

KONARIK
Special weather statement, May 1, 3:43 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT WED MAY 1 2013

FLZ067-012015-
INLAND PALM BEACH COUNTY FL
343 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL
SIZED HAIL...

* UNTIL 415 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PORT MAYACA...AND MOVING
  NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2682 8049 2687 8063 2688 8063 2689 8062
      2695 8062 2696 8061 2696 8041
TIME...MOT...LOC 1943Z 200DEG 6KT 2694 8055

SI
Special weather statement, May 1, 3:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT WED MAY 1 2013

FLZ071>074-012015-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
344 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 415 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 11 MILES NORTHEAST OF FORTYMILE BEND...AND
  MOVING NORTHEAST AT 25 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8063 2595 8035 2566 8078 2584 8081
      2594 8087
TIME...MOT...LOC 1944Z 223DEG 22KT 2588 8067

10
Special weather statement, May 1, 4:10 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT WED MAY 1 2013

FLZ072>074-172-173-012045-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
410 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 445 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING NORTHEAST AT 20
  MPH.

* THE STORM WILL AFFECT...
  CORAL GABLES...
  MIAMI INTERNATIONAL A/P...
  MIAMI SPRINGS...
  ALLAPATTAH...
  LIBERTY CITY...
  LITTLE HAITI...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2580 8011 2573 8014 2568 8015 2567 8015
      2567 8017 2568 8018 2574 8017 2574 8020
      2572 8024 2565 8026 2563 8032 2578 8043
      2602 8016 2596 8011 2591 8010
TIME...MOT...LOC 2010Z 232DEG 17KT 2577 8030

10
Special weather statement, May 1, 4:15 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT WED MAY 1 2013

FLZ067-068-012100-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
415 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 500 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...AND MOVING NORTHEAST
  AT 20 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  THE ACREAGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2694 8042 2683 8019 2658 8034 2670 8056
TIME...MOT...LOC 2015Z 218DEG 17KT 2671 8038

SI
Special weather statement, May 1, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT WED MAY 1 2013

FLZ067-012045-
INLAND PALM BEACH COUNTY FL
418 PM EDT WED MAY 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH...

* UNTIL 445 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES EAST OF CANAL POINT...AND MOVING EAST
  AT 30 MPH.

* THE STORM WILL AFFECT...
  CALOOSA...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2680 8058 2696 8057 2696 8030 2689 8025
TIME...MOT...LOC 2018Z 248DEG 26KT 2690 8049

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:22 AM EDTSpecial Marine WarningMFL53 min
May 1, 11:12 AM EDTSpecial Marine WarningMFL63 min
May 1, 11:48 AM EDTSpecial Marine WarningMFL57 min
May 1, 12:21 PM EDTSpecial Marine WarningMFL54 min
May 1, 12:25 PM EDTSpecial Marine WarningMFL65 min
May 1, 12:28 PM EDTSpecial Weather StatementMFLCollier47 min
May 1, 1:07 PM EDTSpecial Weather StatementMFLCollier53 min
May 1, 1:21 PM EDTSpecial Marine WarningMFL54 min
May 1, 1:44 PM EDTSpecial Weather StatementMFLCollier, Hendry46 min
May 1, 1:45 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
May 1, 2:08 PM EDTSpecial Marine WarningMFL67 min
May 1, 2:23 PM EDTSpecial Weather StatementMFLHendry37 min
May 1, 2:31 PM EDTSpecial Weather StatementMFLBroward44 min
May 1, 2:33 PM EDTSpecial Marine WarningMFL57 min
May 1, 2:44 PM EDTSpecial Marine WarningMFL61 min
May 1, 3:04 PM EDTSpecial Weather StatementMFLHendry41 min
May 1, 3:13 PM EDTSpecial Weather StatementMFLBroward47 min
May 1, 3:27 PM EDTSpecial Marine WarningMFL48 min
May 1, 3:38 PM EDTSevere Thunderstorm WarningMFLPalm Beach37 min
May 1, 3:43 PM EDTSpecial Weather StatementMFLMartin32 min
May 1, 3:44 PM EDTSpecial Weather StatementMFLBroward31 min
May 1, 3:46 PM EDTSpecial Marine WarningMFL59 min
May 1, 4:10 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
May 1, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
May 1, 5:43 PM EDTSpecial Marine WarningMFL32 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.